|When variances are no longer variances but trends
Jul 16, 2010
I have been living with HIV for 10 years. Since 2000, I have been undetectable. I started with a Tcell between 500-550 and a viral load less then 170,000. I dont remember my percent.A couple of years in, I was concerned about facial wasting with Zerit, so my doctor switched me to a combination including Viread and Videx. Though I remained undetectable, my % started dropping all the way to 17% with a Tcell count around 375 or so. I knew something was wrong well before that but my doctors wouldnt listen. That was follwed by a study that was released about the issues with using those medicines together. A new doctor took me off those and I have been on Norvir, Reyataz, and Epzicom ever since. It took many years, but my % raised to 40% with my Tcells hovering between 600-1000. Over my last 4-5 tests, my % has dropped from 40% to 30%. Not up and down, just down. I realize this is still within normal ranges, but at what point should I be concerned that this is a trend and that something else may be going on such as a Kidney issue? My doctor so far doesnt seem particularly concerned. I just dont want the same thing to happen where my immune system is damaged because doctors take too long to act. What direction do you recommend if any? Thanks.
Response from Dr. Henry
The absolute fluctuations of CD4 count/% are often greater with higher levels so your situation is not that uncommon (can be seen in general population as well). There is a diurnal fluctuation than is influenced by sleep cycles/day/night and stress. At the high levels you have been running no clear adverse clinical implications. You may want to have blood drawn at same time each visit for a while (assuming you are on a steady sleep cycle) to see if the fluctuations lessen. Use of drugs with corticosteroids in them (including nasal/pulmonary sprays) can also influence CD4 counts in some patients on protease inhibitors. Your HIV regimen has not had particular problems with CD4 variations to my knowledge. KH
Weight Gain on new regimen
T-cell and Viral Load Currently "Stable"
- What Is The Risk Of Rubbing Vagina?
- Bloody Nose After Sex With Stripper Worried I Have HIV
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.